So, been a while since I updated this....
Had my followup appointments a few weeks ago, turns out I had influenza B in addition to the pericarditis. Which would explain my high fevers. Since I was having symptoms of the pericarditis for a couple weeks before I went in the hospital, I don't think the flu caused it but the 2 in combo certainly did a number on me.
Had an EKG and an echocardiogram about a week after I got out of the hospital, both came back good. My cardiologist put me on a prednisone taper (40 mg for 3 days, 35 mg for 3 days, etc) and I'm on the last couple days of that now. Ibuprofen 3 times a day for a couple more weeks (600 mg each time) then I'm staying on the colchicine and Protonix for a couple more months. I guess when they treat pericardial effusions with prednisone, there is a higher rate of re-occurance than when it's treated other ways. The colchicine has been shown to lower that rate.
No one has been able to figure out what caused this effusion though. It was said at some point by one of the doctors that people that have a pleural effusion tend to get pericardial effusions and vice versa. So this very well could be related to the pleural effusion I had last summer.
So, at this point, my only complaint about my health is the damn acne that the prednisone has brought on. I look like a damn teenager going through puberty right now. The acne is almost like a rash, the zits are so small. A friend of ours that is in school to be a PA (and has extensive cardio experience) told me it will likely take a month for it to clear up after I get off the prednisone.
The good news is, I'm a hell of a lot better than I was a month ago!!!